Question of the Week # 179

Q179) A 48  Year old woman is evaluated in your office for a skin eruption that appeared three days ago. Her past medical history is significant for Rheumatoid arthritis for which she uses Methotrexate. She recently had increasing joint pain and she was placed on ibuprofen which takes about three times daily. Her joint pain is well controlled now.  She is now concerned about the skin eruption that is predominantly distributed on her arms, hands and feet. The eruption is painless.  On examination, there is no joint swelling or tenderness, range of motion in the joints is normal. Skin examination reveals the lesions as shown in the image below.

The most appropriate management option for this patient:

A)     Observation

B)      Stop Ibuprofen

C)      Start Acyclovir

D)      Intra-lesional corticosteroids

E)      Anti-citrullinated pep-tide levels

4 Responses

  1. B

    Erythema Multiforme

  2. B:)

  3. target lesion after drug use stop brufen and observe

  4. It sound as Erythema Poimorfo, wich could be drug induced, but also HSV related. In absence of Herpes lesion I should stop ibuprophene and observe patient.

    My answer is B)

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.

%d bloggers like this: